Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 3, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Mar 10, 2010, 4:00 AM CST for 21 counties in Texas. It took effect at Mar 10, 2010, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2010, 4:00 AM CST (10:00 UTC)
- In effect from
- Mar 10, 2010, 10:00 AM CST
- Expired
- Mar 10, 2010, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Fort Worth, TX
All 21 counties
Bosque County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Denton County, TX, Eastland County, TX, Erath County, TX, Hamilton County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Lampasas County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 65 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3610 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
357 WWUS74 KFWD 101000 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 400 AM CST WED MAR 10 2010 ...WIND ADVISORY IN EFFECT FOR THE WESTERN HALF OF NORTH TEXAS TODAY... .WINDS WILL BECOME SOUTHWESTERLY AT 20 TO 30 MPH...WITH GUSTS UP TO 40 MPH TODAY AS A DRY LINE MOVES THROUGH THE WESTERN 2/3S OF NORTH TEXAS. TXZ091-092-100>103-115>118-129>133-141>144-156-157-101800- /O.NEW.KFWD.WI.Y.0003.100310T1600Z-100311T0000Z/ MONTAGUE-COOKE-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER- TARRANT-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-COMANCHE-MILLS- HAMILTON-BOSQUE-LAMPASAS-CORYELL- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...GRAHAM... OLNEY...JACKSBORO...DECATUR...BRIDGEPORT...DENTON...LEWISVILLE... FLOWER MOUND...THE COLONY...BRECKENRIDGE...MINERAL WELLS... WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...COMANCHE... DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...LAMPASAS...COPPERAS COVE...GATESVILLE 400 AM CST WED MAR 10 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. A DRY LINE WILL MOVE EAST TO THE I-35 CORRIDOR BY MIDDAY...AND INTO EAST TEXAS BY LATE AFTERNOON. AS THE DRY LINE PASSES...WINDS WILL BECOME SOUTHWESTERLY AT 20 TO 30 MPH...WITH SOME GUSTS OVER 40 MPH POSSIBLE. THE WIND SPEEDS WILL DECREASE TO 10 TO 20 MPH TOWARD SUNSET. WINDS WILL BECOME WEST AND NORTHWEST LATER THIS EVENING INTO THE OVERNIGHT HOURS...AS A COLD FRONT MOVES THROUGH THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$
2 follow-up statements
898 WWUS74 KFWD 101745 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1145 AM CST WED MAR 10 2010 ...WIND ADVISORY IN EFFECT FOR THE WESTERN HALF OF NORTH TEXAS TODAY... .WINDS WILL BECOME SOUTHWESTERLY AT 20 TO 30 MPH...WITH GUSTS UP TO 40 MPH TODAY AS A DRY LINE MOVES THROUGH THE WESTERN 2/3S OF NORTH TEXAS. TXZ091-092-100>103-115>118-129>133-141>144-156-157-110000- /O.CON.KFWD.WI.Y.0003.000000T0000Z-100311T0000Z/ MONTAGUE-COOKE-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER- TARRANT-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-COMANCHE-MILLS- HAMILTON-BOSQUE-LAMPASAS-CORYELL- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...GRAHAM... OLNEY...JACKSBORO...DECATUR...BRIDGEPORT...DENTON...LEWISVILLE... FLOWER MOUND...THE COLONY...BRECKENRIDGE...MINERAL WELLS... WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...COMANCHE... DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...LAMPASAS...COPPERAS COVE...GATESVILLE 1145 AM CST WED MAR 10 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. A DRY LINE WILL MOVE EAST TO THE I-35 CORRIDOR BY MIDDAY...AND INTO EAST TEXAS BY LATE AFTERNOON. AS THE DRY LINE PASSES...WINDS WILL BECOME SOUTHWESTERLY AT 20 TO 30 MPH...WITH SOME GUSTS OVER 40 MPH POSSIBLE. THE WIND SPEEDS WILL DECREASE TO 10 TO 20 MPH TOWARD SUNSET. WINDS WILL BECOME WEST AND NORTHWEST LATER THIS EVENING INTO THE OVERNIGHT HOURS...AS A COLD FRONT MOVES THROUGH THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$
767 WWUS74 KFWD 102332 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 532 PM CST WED MAR 10 2010 TXZ091-092-100>103-115>118-129>133-141>144-156-157-110045- /O.EXP.KFWD.WI.Y.0003.000000T0000Z-100311T0000Z/ MONTAGUE-COOKE-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER- TARRANT-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-COMANCHE-MILLS- HAMILTON-BOSQUE-LAMPASAS-CORYELL- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...GRAHAM... OLNEY...JACKSBORO...DECATUR...BRIDGEPORT...DENTON...LEWISVILLE... FLOWER MOUND...THE COLONY...BRECKENRIDGE...MINERAL WELLS... WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...COMANCHE... DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...LAMPASAS...COPPERAS COVE...GATESVILLE 532 PM CST WED MAR 10 2010 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. THE STRONG WEST AND SOUTHWEST WINDS ARE DIMINISHING AND WILL CONTINUE TO DROP BELOW WIND ADVISORY CRITERIA BY 6 PM. $$ 92
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Mar 10, 3:37 AM CST, 23 minutes earlier.
Area forecast discussion, Mar 10, 3:37 AM CST, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 337 AM CST WED MAR 10 2010 .DISCUSSION... LOW CLOUDS HAVE SPREAD FAIRLY RAPIDLY INTO OUR SOUTHEASTERN COUNTIES THIS MORNING. THESE CLOUDS SHOULD CONTINUE TO PROGRESS INTO THE INTERSTATE 35 CORRIDOR AND OVER OUR NORTHEASTERN COUNTIES THROUGH MID MORNING. WE EXPECT A NARROW WINDOW FOR THUNDERSTORMS IN OUR FORECAST AREA TODAY. WARM FRONT IS CURRENTLY LOCATED FROM ATHENS TO CORSICANA TO NEAR AUSTIN. THE FRONT WILL GRADUALLY PUSH NORTHWESTWARD...BUT SHOULD ONLY MAKE IT TO ABOUT THE I-35 CORRIDOR BEFORE STRONG WESTERLY WINDS PUSH IT INTO EAST TEXAS. DRIER AIR IS ALREADY ESTABLISHED OVER OUR FAR WESTERN CWA...AND DAYTIME MIXING WILL ALLOW THE DRIER AIR TO MOVE INTO THE I-35 CORRIDOR BY MIDDAY. 4KM WRF AND OTHER SHORT TERM GUIDANCE INDICATE SCATTERED THUNDERSTORMS MAY DEVELOP IN THE HILL COUNTRY AND NORTHWARD TOWARD WACO/CORSICANA/ATHENS BY 14Z. NAM FORECAST SOUNDINGS ALSO DEPICT INSTABILITY IN THESE AREAS THIS MORNING. DEEP LAYER SHEAR WILL BE SUFFICIENT FOR ANY STORMS THAT DEVELOP THIS MORNING OVER THE SOUTHEASTERN HALF OF OUR CWA TO PRODUCE HAIL AND GUSTY WINDS. THE MOISTURE WILL BE SHUNTED INTO EAST TEXAS WITH THE FRONT BY 18/20Z... TAKING THE THUNDERSTORM THREAT ALONG WITH IT. FORECAST SOUNDINGS INDICATE WESTERN PORTIONS OF THE CWA WILL EXPERIENCE DEEP MIXING THIS AFTERNOON...MIXING UP TO ABOUT 750 MB. THIS WILL ALLOW FOR WIND GUSTS IN THE 30 TO 40 MPH RANGE. WE WILL POST A WIND ADVISORY FOR AREAS GENERALLY ALONG AND WEST OF I-35 /THE SAME GEOGRAPHIC AREA AS THE RED FLAG WARNING/. SUSTAINED SPEEDS MAY BE BORDERLINE FOR ADVISORY CRITERIA OVER THE EASTERN PORTIONS OF THE ADVISORY...BUT WE EXPECT GUSTS IN EXCESS OF 30 MPH. DESPITE THE DRY AIRMASS AND SUNSHINE THIS AFTERNOON...TEMPERATURES WILL BE COOLER THAN YESTERDAY. LOWER 850MB TEMPS WILL MIX DOWNWARD...KEEPING HIGHS IN THE LOWER 70S. COOLER TEMPERATURES WILL PERSIST THURS THROUGH SATURDAY...WITH HIGHS IN THE 60S /ESPECIALLY FOR THE NORTHERN PORTIONS OF NORTH TEXAS/. A WEAK FRONT WILL BRING A SLIGHT CHANCE FOR SHOWERS THURSDAY NIGHT...BUT THE WEEKEND LOOKS DRY. TEMPERATURES WILL RETURN INTO THE 70S ON SUNDAY WITH A LOW LEVEL THERMAL SURGE AHEAD OF THE NEXT SYSTEM. THE EXTENDED MODELS ALL SHOW A CUT-OFF LOW ROLLING ACROSS TEXAS EARLY NEXT WEEK...BUT THE TIMING DIFFERS BY A DAY OR SO. REGARDLESS...THE FIRST HALF OF NEXT WEEK WILL BE AN UNSETTLED PATTERN FOR NORTH TEXAS WITH ADDITIONAL RAINFALL LIKELY. WILL CARRY 20 TO 30 PERCENTS MONDAY AND TUESDAY UNTIL BETTER TIMING CAN BE ESTABLISHED. THE SYSTEM WILL ALSO COOL TEMPERATURES INTO THE 60S FOR THE START OF THE WORK WEEK. SCHULTZ && .FIRE WEATHER... A RED FLAG WARNING IS IN EFFECT FOR AREAS GENERALLY ALONG AND WEST OF I-35 FROM 10 AM TO 6 PM. SOUTHWEST WINDS TODAY WILL RANGE FROM 20 TO 25 MPH SUSTAINED WITH GUSTS FROM 30 TO 40 MPH. AFTERNOON RELATIVE HUMIDITY VALUES WILL FALL INTO THE TEENS AND 20S. REFER TO THE RED FLAG WARNING OR FIRE WEATHER FORECAST FOR MORE DETAILS. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 72 44 69 46 63 / 20 5 10 20 10 WACO, TX 70 41 69 44 67 / 30 5 10 10 10 PARIS, TX 70 42 64 41 58 / 30 10 10 20 10 DENTON, TX 69 41 67 41 64 / 20 5 10 20 10 MCKINNEY, TX 70 40 65 42 61 / 20 5 10 20 10 DALLAS, TX 72 45 68 45 62 / 20 5 10 20 10 TERRELL, TX 71 43 69 43 63 / 30 5 10 20 10 CORSICANA, TX 73 44 69 45 65 / 40 5 10 20 10 TEMPLE, TX 72 40 71 43 69 / 30 5 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR TXZ091-092-100>103-115>118-129>133-141>144-156-157. WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR TXZ091-092-100>103-115>118-129>133-141>144-156-157. &&
Hazardous weather outlook, Mar 9, 10:04 PM CST, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 1004 PM CST TUE MAR 9 2010 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-110415- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 1004 PM CST TUE MAR 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY...MAINLY TO THE EAST OF THE I-35 CORRIDOR. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. A RED FLAG WARNING IS IN EFFECT FOR AREAS GENERALLY ALONG AND WEST OF A GAINESVILLE TO LAMPASAS LINE FOR WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 7:52 AM CST | Special Weather Statement | FWD | Young | 23 min |
| Mar 10, 8:16 AM CST | Severe Thunderstorm Warning | FWD | Young | 24 min |
| Mar 10, 8:28 AM CST | Special Weather Statement | FWD | Palo Pinto | 32 min |
| Mar 10, 8:28 AM CST | Severe Thunderstorm Warning | FWD | Jack | 62 min |
| Mar 10, 8:35 AM CST | Special Weather Statement | FWD | Erath | 25 min |
| Mar 10, 8:57 AM CST | Special Weather Statement | FWD | Parker | 33 min |
| Mar 10, 9:11 AM CST | Severe Thunderstorm Warning | FWD | Parker, Wise | 64 min |
| Mar 10, 9:13 AM CST | Special Weather Statement | FWD | Montague | 32 min |
| Mar 10, 9:21 AM CST | Severe Thunderstorm Warning | FWD | Montague | 39 min |
| Mar 10, 9:33 AM CST | Severe Thunderstorm Warning | FWD | Denton, Tarrant | 72 min |
| Mar 10, 9:40 AM CST | Special Weather Statement | FWD | Cooke | 35 min |
| Mar 10, 10:09 AM CST | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 72 min |
| Mar 10, 10:27 AM CST | Special Weather Statement | FWD | Bosque | 33 min |
| Mar 10, 11:03 AM CST | Severe Thunderstorm Warning | FWD | Collin, Rockwall | 57 min |
| Mar 10, 11:10 AM CST | Special Weather Statement | FWD | Johnson | 35 min |
| Mar 10, 11:17 AM CST | Special Weather Statement | FWD | Hunt | 28 min |
| Mar 10, 11:25 AM CST | Severe Thunderstorm Warning | FWD | Johnson | 40 min |
| Mar 10, 12:00 PM CST | Special Weather Statement | FWD | Ellis | 30 min |
| Mar 10, 12:06 PM CST | Special Weather Statement | FWD | Fannin, Hunt | 24 min |
| Mar 10, 12:19 PM CST | Special Weather Statement | FWD | Dallas | 26 min |
| Mar 10, 12:28 PM CST | Special Weather Statement | FWD | Hopkins | 32 min |
| Mar 10, 12:32 PM CST | Severe Thunderstorm Warning | FWD | Delta, Hopkins | 58 min |
| Mar 10, 12:56 PM CST | Special Weather Statement | FWD | Bell | 34 min |
| Mar 10, 1:10 PM CST | Special Weather Statement | FWD | Lamar | 35 min |
| Mar 10, 1:43 PM CST | Severe Thunderstorm Warning | FWD | Ellis, Kaufman | 62 min |
| Mar 10, 2:18 PM CST | Special Weather Statement | FWD | Milam | 27 min |
| Mar 10, 2:22 PM CST | Special Weather Statement | FWD | Navarro | 23 min |
| Mar 10, 2:32 PM CST | Special Weather Statement | FWD | Van Zandt | 28 min |
| Mar 10, 2:59 PM CST | Severe Thunderstorm Warning | FWD | Rains, Van Zandt | 30 min |
| Mar 10, 3:12 PM CST | Special Weather Statement | FWD | Henderson | 33 min |
| Mar 10, 3:16 PM CST | Severe Thunderstorm Warning | FWD | Henderson, Navarro, Van Zandt | 44 min |
| Mar 10, 3:28 PM CST | Special Weather Statement | FWD | Freestone | 32 min |
| Mar 10, 4:28 PM CST | Special Weather Statement | FWD | Henderson | 32 min |
| Mar 10, 4:52 PM CST | Special Weather Statement | FWD | Anderson | 13 min |
| Mar 10, 5:13 PM CST | Special Weather Statement | FWD | Anderson | 32 min |
| Mar 10, 5:54 PM CST | Special Weather Statement | FWD | Anderson | 36 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.